Article Versions
Export Article
Cite this article
  • Normal Style
  • MLA Style
  • APA Style
  • Chicago Style
Research Article
Open Access Peer-reviewed

On Generalization of Dragomir’s Inequalities

Hüseyin Budak , Mehmet Zeki Sarıkaya
Turkish Journal of Analysis and Number Theory. 2017, 5(5), 191-196. DOI: 10.12691/tjant-5-5-5
Received August 15, 2017; Revised September 16, 2017; Accepted September 21, 2017

Abstract

In this paper, we establish some generalization of weighted Ostrowski type integral inequalities for functions of bounded variation.

1. Introduction

Let be a differentiable mapping on whose derivative is bounded on i.e. Then we have the inequality

(1)

for all 16. The constant is the best possible. This inequality is well known in the literature as the Ostrowski inequality.

Definition 1. Let be any partition of and let Then is said to be of bounded variation if the sum

is bounded for all such partitions.

Let be of bounded variation on , and denotes the sum corresponding to the partition of . The number

is called the total variation of on Here denotes the family of partitions of

In 7, Dragomir proved following Ostrowski type inequalities related functions of bounded variation:

Theorem 1. Let be a mapping of bounded variation on Then

holds for all The constant is the best possible.

In 9, Dragomir gave a simple proof of following Lemma:

Lemma 1. Let If is continious on and is bounded variation on then

In 5, Dragomir obtained following Ostrowski type inequality for functions of bounded variation:

Theorem 2. Let be a division of the interval and be points so that If is of bounded variation on then we have the inequality:

(2)

where and is the total variation of on the interval

For some recent results connected with functions of bounded variation see 1, 2, 3, 4, 6, 8, 10, 11, 12, 13, 14, 15, 17, 18, 19, 20, 21.

The aim of this paper is to obtain some generalization of weighted Ostrowski type integral inequalities for functions of bounded variation.

2. Main Results

Firstly, we will give the following notations which are used in main Theorem:

Let be a partition of the interval , be points so that Let be continious and positive mapping on , and

Theorem 3. If is of bounded variation on then we have the inequalities

(3)

and

(4)

where is the total variation of on the interval

Proof. Let us consider the functions defined by

Integrating by parts , we obtain

(5)

In last equality in (5), we have

(6)

and similarly

(7)

Adding (6) and (7) in (5), we get the equality

(8)

On the other hand, taking modulus in (8) and using triangle inequality we have

(9)

Using Lemma 1 in last inequality in (9), we have

(10)

Putting (10) in (9), we obtain

(11)

This completes the proof of first inequality in (3).

On the other hand, in last inequality in (11), we have

(12)

Adding (12) in last inequality in (11), we obtain the inequality (3).

Finally, for proof of inequality (4), taking modulus in (8), we have

(13)

Using Lemma 1 for the last integral of (13), we have

(14)

Adding (14) in (13), we obtain

(15)

which completes the proof of first inequality in (4).

Using triangle inequality in last inequality in (15), we have

and

This completes the proof.

Remark 1. Under assumptions Theorem 3 with , the inequality (3) reduces inequality (2).

Remark 2. If (differantiable with respect to ) in Theorem 3, then we have the inequality

(16)

which was proved by Kuei-Lin Tseng et al. in 20.

Remark 3. If we choose in (16), inequality reduces inequality (2).

Corollary 1. Under assumption Theorem 3, choosing in inequality (4) we obtain the inequality

(17)

Remark 4.

1) In (17), if we take then we have the "weighted left rectangle inequality"

2) If we take in (17) then we have the "weighted right rectangle inequality"

3. Applications for Quadrature Rule

Let us consider the arbitrary division

and let be continious function with

Then the following Theorem holds.

Theorem 4. Let is of bounded variatin on and Then we have the quadrature formula:

The remainder term satisfies

(18)

Proof. Applying Corollary 1 to interval we have the inequality

(19)

Summing the inequality (19) over from to , then we have

This completes proof of the first inequality in (18).

Also, we have

and

which completes the proof.

Remark 5.

1) If we choose then we have the weighted left rectangle rule

The remainder satisfies

2) Similarly, choosing we have the weighted right rectangle rule

And, the remainder term satisfies

References

[1]  Alomari, M. W., “A Generalization of weighted companion of Ostrowski integral inequality for mappings of bounded variation,” RGMIA Research Report Collection, 14, 2011, Article 87, 11 pp.
In article      View Article
 
[2]  Alomari, M. W. and Latif, M.A. “Weighted companion for the Ostrowski and the generalized trapezoid inequalities for mappings of bounded variation,” RGMIA Research Report Collection, 14, 2011, Article 92, 10 pp.
In article      View Article
 
[3]  Cerone, P. Cheung, W.S. and Dragomir, S.S., “On Ostrowski type inequalities for Stieltjes integrals with absolutely continuous integrands and integrators of bounded variation,” Computers and Mathematics with Applications, 54, 2007, 183-191.
In article      View Article
 
[4]  P. Cerone, S. S. Dragomir, and C. E. M. Pearce, A generalized trapezoid inequality for functions of bounded variation, Turk J Math, 24 (2000), 147-163.
In article      View Article
 
[5]  Dragomir, S. S., “The Ostrowski integral inequality for mappings of bounded variation,” Bull.Austral. Math. Soc., 60(1), 1999, 495-508.
In article      View Article
 
[6]  Dragomir, S. S., “On the midpoint quadrature formula for mappings with bounded variation and applications,” Kragujevac J. Math. 22, 2000, 13-19.
In article      View Article
 
[7]  Dragomir, S. S., “On the Ostrowski's integral inequality for mappings with bounded variation and applications,” Math. Inequal. Appl. 4(1), 2001, 59-66.
In article      View Article
 
[8]  Dragomir, S. S., “A companion of Ostrowski's inequality for functions of bounded variation and applications,” Int. J. Nonlinear Anal. Appl. 5(1), 2014, 89-97.
In article      View Article
 
[9]  Dragomir, S. S., “Refinements of the generalised trapezoid and Ostrowski inequalities for functions of bounded variation.” Arch. Math. (Basel) 91(5), 2008, 450-460.
In article      View Article
 
[10]  Dragomir, S.S. and Momoniat, E., “A Three point quadrature rule for functions of bounded variation and applications,” RGMIA Research Report Collection, 14, 2011, Article 33, 16 pp.
In article      View Article
 
[11]  Dragomir, S. S., “Some perturbed Ostrowski type inequalities for functions of bounded variation,” RGMIA Res. Rep. Coll. 16, 2013, Art. 93.
In article      View Article
 
[12]  Liu, W. and Sun, Y., “A Refinement of the companion of Ostrowski inequality for functions of bounded variation and Applications,” arXiv:1207.3861v1, 2012.
In article      View Article
 
[13]  Mishra, V.N., “Some problems on approximations of functions in banach spaces,” Ph.D. Thesis (2007), Indian Institute of Technology, Roorkee 247 667, Uttarakhand, India.
In article      
 
[14]  Mishra V.N. and Mishra, L.N., “Trigonometric approximation of signals (Functions) in LP (p1)-norm,” International Journal of Contemporary Mathematical Sciences, 7(19), 2012, 909-918.
In article      View Article
 
[15]  Mishra, L.N., “On existence and behavior of solutions to some nonlinear integral equations with Applications,” Ph.D. Thesis (2017), National Institute of Technology, Silchar 788010, Assam, India.
In article      
 
[16]  Ostrowski, A., M. “Über die absolutabweichung einer differentiebaren funktion von ihrem integralmitelwert,” Comment. Math. Helv. 10, 1938, 226-227.
In article      View Article
 
[17]  Tseng, K-L, Yang, G-S and Dragomir, S. S., “Generalizations of weighted trapezoidal inequality for mappings of bounded variation and their applications,” Mathematical and Computer Modelling, 40, 2004, 77-84.
In article      View Article
 
[18]  Tseng, K-L, “Improvements of some inequalites of Ostrowski type and their applications,” Taiwan. J. Math. 12(9), 2008, 2427-2441.
In article      View Article
 
[19]  Tseng, K-L, Hwang, S-R, Yang, G-S and Chou, Y-M, “Improvements of the Ostrowski integral inequality for mappings of bounded variation I,” Applied Mathematics and Computation 217, 2010, 2348-2355.
In article      View Article
 
[20]  Tseng, K-L, Hwang, S-R, Yang, G-S and Chou, Y-M, “Weighted Ostrowski ,ntegral ,nequality for mappings of bounded variation,“ Taiwanese J. of Math., 15(2), 2011, 573-585.
In article      View Article
 
[21]  Tseng, K-L, “Improvements of the Ostrowski integral inequality for mappings of bounded variation II,” Applied Mathematics and Computation 218, 2012, 5841-5847.
In article      View Article
 

Published with license by Science and Education Publishing, Copyright © 2017 Hüseyin Budak and Mehmet Zeki Sarıkaya

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

Cite this article:

Normal Style
Hüseyin Budak, Mehmet Zeki Sarıkaya. On Generalization of Dragomir’s Inequalities. Turkish Journal of Analysis and Number Theory. Vol. 5, No. 5, 2017, pp 191-196. http://pubs.sciepub.com/tjant/5/5/5
MLA Style
Budak, Hüseyin, and Mehmet Zeki Sarıkaya. "On Generalization of Dragomir’s Inequalities." Turkish Journal of Analysis and Number Theory 5.5 (2017): 191-196.
APA Style
Budak, H. , & Sarıkaya, M. Z. (2017). On Generalization of Dragomir’s Inequalities. Turkish Journal of Analysis and Number Theory, 5(5), 191-196.
Chicago Style
Budak, Hüseyin, and Mehmet Zeki Sarıkaya. "On Generalization of Dragomir’s Inequalities." Turkish Journal of Analysis and Number Theory 5, no. 5 (2017): 191-196.
Share
[1]  Alomari, M. W., “A Generalization of weighted companion of Ostrowski integral inequality for mappings of bounded variation,” RGMIA Research Report Collection, 14, 2011, Article 87, 11 pp.
In article      View Article
 
[2]  Alomari, M. W. and Latif, M.A. “Weighted companion for the Ostrowski and the generalized trapezoid inequalities for mappings of bounded variation,” RGMIA Research Report Collection, 14, 2011, Article 92, 10 pp.
In article      View Article
 
[3]  Cerone, P. Cheung, W.S. and Dragomir, S.S., “On Ostrowski type inequalities for Stieltjes integrals with absolutely continuous integrands and integrators of bounded variation,” Computers and Mathematics with Applications, 54, 2007, 183-191.
In article      View Article
 
[4]  P. Cerone, S. S. Dragomir, and C. E. M. Pearce, A generalized trapezoid inequality for functions of bounded variation, Turk J Math, 24 (2000), 147-163.
In article      View Article
 
[5]  Dragomir, S. S., “The Ostrowski integral inequality for mappings of bounded variation,” Bull.Austral. Math. Soc., 60(1), 1999, 495-508.
In article      View Article
 
[6]  Dragomir, S. S., “On the midpoint quadrature formula for mappings with bounded variation and applications,” Kragujevac J. Math. 22, 2000, 13-19.
In article      View Article
 
[7]  Dragomir, S. S., “On the Ostrowski's integral inequality for mappings with bounded variation and applications,” Math. Inequal. Appl. 4(1), 2001, 59-66.
In article      View Article
 
[8]  Dragomir, S. S., “A companion of Ostrowski's inequality for functions of bounded variation and applications,” Int. J. Nonlinear Anal. Appl. 5(1), 2014, 89-97.
In article      View Article
 
[9]  Dragomir, S. S., “Refinements of the generalised trapezoid and Ostrowski inequalities for functions of bounded variation.” Arch. Math. (Basel) 91(5), 2008, 450-460.
In article      View Article
 
[10]  Dragomir, S.S. and Momoniat, E., “A Three point quadrature rule for functions of bounded variation and applications,” RGMIA Research Report Collection, 14, 2011, Article 33, 16 pp.
In article      View Article
 
[11]  Dragomir, S. S., “Some perturbed Ostrowski type inequalities for functions of bounded variation,” RGMIA Res. Rep. Coll. 16, 2013, Art. 93.
In article      View Article
 
[12]  Liu, W. and Sun, Y., “A Refinement of the companion of Ostrowski inequality for functions of bounded variation and Applications,” arXiv:1207.3861v1, 2012.
In article      View Article
 
[13]  Mishra, V.N., “Some problems on approximations of functions in banach spaces,” Ph.D. Thesis (2007), Indian Institute of Technology, Roorkee 247 667, Uttarakhand, India.
In article      
 
[14]  Mishra V.N. and Mishra, L.N., “Trigonometric approximation of signals (Functions) in LP (p1)-norm,” International Journal of Contemporary Mathematical Sciences, 7(19), 2012, 909-918.
In article      View Article
 
[15]  Mishra, L.N., “On existence and behavior of solutions to some nonlinear integral equations with Applications,” Ph.D. Thesis (2017), National Institute of Technology, Silchar 788010, Assam, India.
In article      
 
[16]  Ostrowski, A., M. “Über die absolutabweichung einer differentiebaren funktion von ihrem integralmitelwert,” Comment. Math. Helv. 10, 1938, 226-227.
In article      View Article
 
[17]  Tseng, K-L, Yang, G-S and Dragomir, S. S., “Generalizations of weighted trapezoidal inequality for mappings of bounded variation and their applications,” Mathematical and Computer Modelling, 40, 2004, 77-84.
In article      View Article
 
[18]  Tseng, K-L, “Improvements of some inequalites of Ostrowski type and their applications,” Taiwan. J. Math. 12(9), 2008, 2427-2441.
In article      View Article
 
[19]  Tseng, K-L, Hwang, S-R, Yang, G-S and Chou, Y-M, “Improvements of the Ostrowski integral inequality for mappings of bounded variation I,” Applied Mathematics and Computation 217, 2010, 2348-2355.
In article      View Article
 
[20]  Tseng, K-L, Hwang, S-R, Yang, G-S and Chou, Y-M, “Weighted Ostrowski ,ntegral ,nequality for mappings of bounded variation,“ Taiwanese J. of Math., 15(2), 2011, 573-585.
In article      View Article
 
[21]  Tseng, K-L, “Improvements of the Ostrowski integral inequality for mappings of bounded variation II,” Applied Mathematics and Computation 218, 2012, 5841-5847.
In article      View Article